Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 288, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 7, 2003, 4:32 PM CDT for Ballard County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2003, 4:32 PM CDT (21:32 UTC)
- Expired
- Aug 7, 2003, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Ballard County, KY
The radar
The Paducah radar (KPAH), 20 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:24 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 7, 1:24 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 124 PM CDT THU AUG 7 2003 MAIN FORECAST CHALLENGES ARE POPS OVER THE NEXT WEEK...AND HOW FAR EAST THE LONG WAVE TROUGH IS GOING TO SHIFT. LONG WAVE TROUGH THAT HAS PLAGUED THE REGION FOR THE LAST WEEK OR TWO IS FINALLY BEGINNING TO BE NUDGED EASTWARD BY RIDGING OVER THE PLAINS. BEFORE DOING SO HOWEVER...A VORT MAX DIVING SOUTH ACROSS THE REGION THIS AFTERNOON HAS ALREADY BEGUN TO TOUCH OFF SCATTERED RW/TRW. EXPECT THESE TO DISAPPEAR BY MID TO LATE EVENING. WITH THE EASTWARD PROGRESSION OF THE LONG WAVE TROUGH WILL COME RISING HEIGHTS/TEMPERATURES ALOFT WHICH SHOULD SUPPRESS ANY CHANCES OF PRECIP THROUGH SUNDAY NIGHT. GFS DOESNT PUSH THE TROUGH AS FAR EAST AS THE ETA/MESO ETA AND THEREFORE IS CRANKING OUT 20-25% POPS FRIDAY NIGHT AND SATURDAY OVER THE NORTHEAST SECTIONS. MESO ETA HAS DONE WELL LATELY WITH THE PLACEMENT OF QPF...SO WILL OPT FOR THE DRY SOLUTION (ETA/MESO ETA) AT THIS TIME. SUNDAY NIGHT THE UPPER RIDGE WILL BEGIN TO RETROGRADE ALLOWING ENERGY DIGGING SE THROUGH THE FLOW TO DRAW THE LONG WAVE TROUGH WESTWARD AND PUSH A SURFACE BOUNDARY ACROSS THE CWA...THEREFORE WILL KEEP CHC RW/TRW MONDAY AND TUESDAY. BEYOND THAT THE NEXT EASTWARD SURGE OF THE UPPER LEVEL RIDGE SHOULD KEEP US DRY ON WEDNESDAY AND THURSDAY WITH TEMPERATURES APPROACHING NORMAL FOR THIS TIME OF YEAR. FWC/MAV MOS TEMPS VERY SIMILAR AND LOOK REASONABLE...SO WILL FOLLOW CLOSELY. .PAH...NONE. JAP
Hazardous weather outlook, Aug 7, 5:00 AM CDT, 11 hours 32 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-081000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT THU AUG 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. HOWEVER...ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY. ANY STORMS THAT DEVELOP DURING THIS PERIOD ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DRS
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.